MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number NB15LGF
Medical Device Problem Codes Detachment Of Device Component (1104); Leak/Splash (1354); Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter: occurred during a laparoscopic gastric bypass procedure.The port was placed into the patient.The surgeon was using 5mm instruments through the reducer cap and opening / closing as needed for 10mm or 15mm instruments / staplers.Early on in the case, noted more than usual sound of escaping gas from port.Checked valves on trocars not connected to insufflation, all ports closed.There was no leaking noted at the trocar incision sites.Shortly thereafter (under laparoscopic view), the surgeon observed a circular opaque white foreign object in the abdomen.Examined the 5-15mm cap and discovered that the seal was absent from the cap.The 5-15 mm seal disengaged and fell into the cavity of the patient.The surgeon was able to retrieve the seal.In order to resolve the issue and complete the case, replaced with a new 5-15mm reducer cap.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the seal from the reducer cap was disengaged.The cannula, envelope seal and circular seal appeared intact.Pmv performed functional testing; the device failed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly or component related failures.Replication of the disengaged reducer cap seal may occur when mishandled during clinical application.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6971696
Report Number9612501-2017-06476
Device Sequence Number16265607
Product Code GCJ
UDI-Device Identifier20884521076522
UDI-Public20884521076522
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNB15LGF
Device Catalogue NumberNB15LGF
Device Lot NumberJ6E2286X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1